Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 66, NWS North Platte, NE

June 12, 2001Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2001, 2:27 AM CDT for Lincoln County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 12, 2001, 2:27 AM CDT (07:27 UTC)
Expired
Jun 12, 2001, 3:15 AM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, NE

What was reported inside it

TimeReportWhereRemark
Jun 12, 2:30 AM CDTHail 0.88Maxwell, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:45 AM CDTSevere Thunderstorm WatchSPC5 hr
Jun 12, 1:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2851 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 120727
SVRLBF
NEC111-120815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 AM CDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 315 AM CDT

* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHEAST OF MAXWELL...OR ABOUT 14
  MILES EAST OF NORTH PLATTE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  OVER FARM AND RANGELANDS OF NORTHEASTERN LINCOLN COUNTY

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH
MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
TUESDAY MORNING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4123 10058 4096 10055 4105 10026 4128 10026
$$

CLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:22 PM CDT, 12 hours 5 minutes earlier.

Area forecast discussion, Jun 11, 2:22 PM CDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
222 PM CDT MON JUN 11 2001

...ENTIRE FORECAST IS A CHALLENGE...

UPPER PATTERN CONSISTS OF AN EXPANSIVE FLAT RIDGE OVER THE CENTRAL
U.S....AND TROFING ALONG EACH COAST. AT THE SURFACE...A COLD FRONT
EXTENDS FROM SOUTHWESTERN MN TO NORTHWESTERN KS.

FRONT STILL EXPECTED TO STALL SOUTH AND EAST OF THE CWA TONIGHT. AS
SURFACE HIGH WEDGES INTO THE CWA WINDS ARE EXPECTED TO VEER AROUND
TO THE EAST. ANOTHER WAVE WILL EJECT FROM THE ROCKIES ACROSS THE
NORTHERN PLAINS. FORCING ASSOCIATED WITH THIS FEATURE IS EVIDENT IN
CONVERGING LAYER Q-VECS AND RESPECTABLE H7 FRONTOGENESIS PRIMARILY
AFTER 06Z TONIGHT FAVORING THE EASTERN PORTIONS OF CWA. THIS AREA
WILL ALSO HAVE THE BEST SURFACE BASED INSTABILITY...THOUGH SURFACED
BASED CONVECTION IS NOT LIKELY. MID LEVEL LAPSE RATES REMAIN
SUFFICIENTLY STEEP THROUGHOUT THE CWA. DO NOT THINK THERE IS MUCH
THREAT OF CONVECTION THIS EVENING NOW THAT FRONT HAS PASSED AND WILL
WORD POPS AFTER MIDNIGHT.

NO REAL CHANGE FROM THE MODELS WRT TO TUESDAY FORECAST. UPPER FLOW
TO BACK MORE TO THE SOUTHWEST AND IS EXPECTED TO INDUCE SURFACE LOW
AND WARM FRONT TO LIFT NORTH THROUGH THE CWA. SHEAR AND INSTABILITY
PROFILES ALONG AND NORTH OF THE FRONT REMAIN VERY FAVORABLE FOR
CONVECTION OF THE SEVERE VARIETY. SOUTH OF THE FRONT...WARM MID
LEVEL TEMPS MAY KEEP ENVIRONMENT PRIMARILY CAPPED. MODEL SOLUTIONS
NOT INDICATING MUCH DRYLINE DEVELOPMENT SO POPS OVER SOUTHERN ZONES
WILL BE LOW. IN ADDITION TO GREATEST INSTABILITY AND SHEAR...
NORTHERN ZONES WILL EXPERIENCE BEST UPPER SUPPORT AS WAVES EJECT
FROM WESTERN TROF. ONE PARTICULARLY SIGNIFICANT WAVE IS FORECAST TO
CROSS SOUTH DAKOTA AND NORTHERN COUNTIES LATE TUESDAY. COUPLET OF
PV ADVECTION/DIVERGENCE/H7 FRONTOGENESIS FAIRLY IMPRESSIVE. TEMP AND
WIND FORECAST WILL BE TRICKY WITH FRONT MOVING THROUGH THE AREA.

CONVECTION SHOULD CONTINUE TO ROLL EAST THROUGH THE AREA TUESDAY
NIGHT. IF THE ETA IS CORRECT...THERE WILL BE A BREAK IN THE
ACTION FOR MOST AREAS AGAIN UNTIL DAYTIME WEDNESDAY. MODELS CONTINUE
TO RESOLVE A NOTABLE ABSENCE OF PRECIP SOUTH OF THE FRONT...LIKELY
INDICATIVE OF PERSISTENT CAP STRENGTH. MCS OUTFLOW AND FORCING FROM
PASSING UPPER WAVE IS LIKELY TO FORCE SURFACE FRONT SOUTH OF THE
CWA TUESDAY NIGHT. HI RES ETA SUGGESTS STRATUS DEVELOPMENT WITH
SLIGHT EASTERLY COMPONENT TO WINDS. HARD TO DISPUTE IN VERY MOIST
ENVIRONMENT AND WILL WORD MOST AREAS AS PARTLY TO MOSTLY CLOUDY.

MAIN PV LOBE WILL EJECT THROUGH THE AREA WEDNESDAY WITH SIGNIFICANT
FORCING INDICATED BY PV ADVECTION/DIVERGENCE/MID LEVEL
FRONTOGENESIS. MAIN FORCING TO LIFT NORTHEAST THROUGH THE AREA WITH
HIGHEST POPS FAVORING NORTHERN ZONES. NOT MUCH INSTABILITY BY THIS
TIME BUT WITH SUCH STRONG FORCING IT IS HARD TO RULE OUT AN
EMBEDDED THUNDERSTORM. UNDOUBTEDLY MUCH COOLER WITH STRONG CAA...
CLOUDS AND NORTHERLY WINDS PERHAPS REACHING WINDY CRITERIA.

AVN QPF SEEMS A BIT OVERDONE WEDNESDAY NIGHT GIVEN THE EXPECTED
ENVIRONMENT. MOISTURE WILL HAVE BEEN SCOURED OUT WITH STRONG
STABILITY IN WAKE OF FRONT BY 00Z THURSDAY. ETA AT 60 HOURS SEEMS
MORE REALISTIC WITH ISOLATED CONVECTION ALONG THE FRONT RANGE THAT
WILL LIKELY FADE AT SUNSET. UPPER FORCING DOES NOT APPEAR STRONG
ENOUGH TO SUPPORT THE AVN SOLUTION AND WILL GO WITH A DRY FORECAST
WEDNESDAY NIGHT.

IN THE EXTENDED...FLOW EXPECTED TO FLATTEN TO ZONAL LATE THIS WEEK
WITH DRY CONDITIONS AND A WARMING TREND INTO THE WEEKEND. BY
SATURDAY AND SUNDAY ALL MEDIUM RANGE SOLUTIONS SUGGEST RETURN FLOW
WILL BE ESTABLISHED WITH POTENTIAL FOR UPPER WAVES TO INITIATE
CONVECTION ALONG SURFACE BOUNDARY THAT WILL BE IN THE VICINITY.

.LBF...NONE.

DJB

In the hours before

Local storm report, Jun 12, 2:27 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
227 AM CDT TUE JUN 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0140 AM    2 E NORTH PLATTE          NE   .75 INCH HAIL
06/12/01   LINCOLN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:08 AM CDTSevere Thunderstorm WarningLBFLincoln67 min
Jun 12, 2:26 AM CDTSevere Thunderstorm WarningLBFCuster64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.